Missouri, 2010Hail and Damaging Wind in Missouri, July 30, 2010
July 30, 2010 · NWS PAH · 3 events in 3 counties and zones
Thunderstorms developed in the vicinity of a slow-moving frontal boundary that extended from the central Plains southeast across the Missouri Bootheel into west Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the vicinity of a slow-moving frontal boundary that extended from the central Plains southeast across the Missouri Bootheel into west Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 30, 11:49 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 30, 11:49 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT FRI JUL 30 2010
.UPDATE...
UPDATED PUBLIC AND AVIATION FORECAST DISCUSSIONS.
&&
.DISCUSSION...
SHORTWAVE ENERGY SEEN ON THE LATEST RUC ANALYSIS SEEMS TO BE FUELING
THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THAT HAVE BEEN
MOVING THROUGH SMALL PARTS OF SOUTHEAST MISSOURI AND A GOOD PART
OF SOUTHERN ILLINOIS THIS MORNING. ACTIVITY WILL HAVE A HARD TIME
MAKING IT ANY FURTHER EAST INTO THE WABASH VALLEY OR EVEN PARTS OF
SOUTHEAST ILLINOIS DUE TO THE DRY AIR IN PLACE. WITH THIS FEATURE
MOVING ACROSS THE AREA THIS AFTERNOON...WILL KEEP THE SCATTERED
MENTION OF SHOWERS AND ISOLATED STORMS GOING THROUGH THE REST OF
THE DAY FOR MOST OF SOUTHERN ILLINOIS. STRONG INSTABILITY ALONG
WITH A WARM FRONT DRAPED ACROSS PARTS OF SOUTHEAST MISSOURI IS
ALLOWING FOR ISOLD/SCT CONVECTION TO BEGIN FORMING THERE AS WELL.
UPDATED THIS AFTERNOONS FORECAST TO ACCT FOR ALL OF THIS.
TEMPERATURES ARE BEING ALTERED WITH ALL THE CLOUDS...AND READINGS
ARE ONLY REACHING 90 DEGREES ACROSS SOUTHEAST MISSOURI AND WEST
KENTUCKY.
&&
.AVIATION...
THE COMBINATION OF SOME MID LEVEL ENERGY AND A WARM FRONT DRAPED
ACROSS SOUTHEASTERN MO IS RESULTING IN SOME SHWR/TSTM ACTIVITY
ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. CONTINUED WITH
ONLY A CB MENTION AT KCGI ATTM GIVEN THE UNCERTAINITY. DESPITE
VERY LIGHT WINDS AND HIGHER MOISTURE IN THE WRN SECTIONS...SIGNIFICANT
VSBY RESTRICTIONS DUE TO FOG AT KCGI/KPAH OVNGT SEEM UNLIKELY ATTM
BECAUSE OF HOW DRY IT HAS BEEN. DEEP MOISTURE WILL SPREAD ACROSS
THE AREA THIS EVENING AND INTO TOMORROW...AS A FRONT APPROACHES...AND
WHILE THIS MAY TRIGGER SOME SHOWER OR THUNDERSTORM ACTIVITY...CONFIDENCE
IS TOO LOW TO MAKE EXPLICIT MENTION ATTM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 30, 2:38 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CDT FRI JUL 30 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
338 AM CDT FRI JUL 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A CHANCE OF THUNDERSTORMS IS FORECAST TODAY AND TONIGHT...WITH THE
BEST CHANCE OF A STORM IN SOUTHEAST MISSOURI. HEAVY RAIN AND
LIGHTNING WILL BE THE PRIMARY THREATS.
THE HEAT INDEX WILL RISE TO AROUND 100 THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN TUESDAY
THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED.
THE HEAT INDEX WILL RANGE FROM AROUND 100 TO NEAR 105 EACH
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Event by event
1 lightning, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Lightning, Perry
- When
- July 30, 12:55 PM CST
- Where
- Perry County, Perryville
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 37.720, -89.870
Lightning struck a house. Sparks came out of the ceiling fan in the living room. Firefighters removed the fan, and no other problems were found.
Hail, Cape Girardeau
- When
- July 30, 2:05 PM CST
- Where
- Cape Girardeau County, Daisy
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 37.520, -89.800
Thunderstorm Wind, Bollinger
- When
- July 30, 5:15 PM CST
- Where
- Bollinger County, Grassy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 37.270, -90.120
High winds took down three trees and several limbs at a campground on the Castor River near Grassy.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Mississippi, July 30, 20102 deaths · 1 event
- Flash Flooding and Flooding in Arizona, July 30 to 31, 20101 death · $620,000 · 5 events
- Heat in Arkansas, July 30 to 31, 20101 death · 30 events
- Excessive Heat in Oklahoma, July 30 to 31, 201011 injured · 5 events
- Flash Flooding and Flood in Arizona, July 30, 20105 injured · $40,000 · 8 events
- Flash Flood in South Dakota, July 30, 20102 injured · $150,000 · 1 event
- Flash Flood and Heavy Rain in Arizona, July 30 to 31, 20102 injured · $50,000 · 5 events
- Flash Flooding in Iowa, July 30, 2010$50,000 · 5 events
- Damaging Wind in Oregon, July 30, 2010$40,000 · 56 kt wind · 1 event
- Flash Flood in Arizona, July 30, 2010$40,000 · 1 event
- Damaging Winds and Heavy Rain in Colorado, July 30, 2010$30,000 · 61 kt wind · 4 events
- Flash Flood in Iowa, July 30 to 31, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251780, 243263, 251753.